Aa
A
A
Close
Avatar universal
rash and bilirubin high
I have had a rash for over 2 weeks that started on my legs and arms.  I was seen and given prednisone because we believed it was poison oak.  I finished my antibiotic on Saturday and it wasn’t any better it’s actually worst.  I now have it on my legs, arms, back and stomach.  I had lab work on Wednesday because she believes it could be something more serious.  So we tested me for RA  (I have a family history), celiac disease (no family history), and did a CMP.  All the test came back negative but my bilirubin can back high at 1.3.  What in the world is going on and where do I go next?  Everything I read tells me it could be my liver and could come from drinking and drug and I don’t do either one.
Cancel
2 Answers
Page 1 of 1
563773 tn?1374250139
Hello,
Hyperbilirubinemia may be found in malaria, hemolytic anemia, hepatitis, biliary stricture and drug induced. Liver disease can often cause raised bilirubin levels.

It is best to get a complete liver function tests, (especially the enzymes alanine transaminase, aspartate transaminase, gamma-glutamyl transpeptidase, alkaline phosphatase), blood film examination (hemolysis, etc.) or evidence of infective hepatitis (e.g., hepatitis A, B, C, delta, E, etc.) done.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.

Comment
Cancel
563773 tn?1374250139
Comment
Comment
Submit Comment
Avatar universal
I think I am going crazy.  I have been to 2 doctors and will be on my 3rd one tomorrow which is a dermatogist.  I have had a complete liver function test and everything has come back normal.  They really don't feel like I have Hepatitis so they haven't ran the test.  The doctor I seen first I actually work with and didn't really want to refer me out and wanted me to make my own referral.  I have never been to a dermatologist so it's 3 more week before I could get in so I went for a second opinion at another doctor's office.  He feels like it is fungal but still is not sure.  He was able to rush my referral through and get a doctor to see me Monday but they have called and is working me in tomorrow.  I don't drink and I have never done drugs so everyone is lost as to what it is.  I will let you know when I find out something I hope some light is shred tomorrow because it's been 3 weeks and no relief, it's actually getting worst.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources